Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 24, NWS Memphis, TN

March 31, 2016Craighead County, Mississippi County, Poinsett County, Arkansas; Pemiscot County, Missouri

NWS Memphis, TN issued this severe thunderstorm warning at Mar 31, 2016, 11:18 AM CDT for Craighead County, Mississippi County, Poinsett County, Arkansas; Pemiscot County, Missouri. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2016, 11:18 AM CDT (16:18 UTC)
Expired
Mar 31, 2016, 12:00 PM CDT
In force
42 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

Counties Craighead County, AR, Mississippi County, AR, Poinsett County, AR, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 58 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 12:00 PM CDTTSTM WND DMG3 S Burdette, ARSEMI-TRUCK BLOWN OVER ON I-55 SOUTH OF BURDETTE.
Mar 31, 12:00 PM CDTTSTM WND GST 03 S Burdette, ARSEMI-TRUCK BLOWN OVER ON I-55 SOUTH OF BURDETTE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 10:58 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 4.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 866 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
866 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

454 
WUUS54 KMEG 311618
SVRMEG
ARC031-093-111-MOC155-311700-
/O.NEW.KMEG.SV.W.0024.160331T1618Z-160331T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1118 AM CDT THU MAR 31 2016

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEASTERN MISSOURI...

* UNTIL NOON CDT

* AT 1117 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CARAWAY...
  MOVING NORTHEAST AT 40 MPH.

  HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BLYTHEVILLE...OSCEOLA...GOSNELL...MANILA...LEACHVILLE...LEPANTO...
  CARAWAY...LUXORA...KEISER...DELL...BURDETTE...LITTLE RIVER...
  ETOWAH...VICTORIA...RIVERVALE...MANDALAY...CHILSON...MANGRUM...
  BUNNEY AND ROSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3602 8970 3600 8971 3600 8973 3596 8971
      3591 8972 3590 8976 3588 8977 3585 8973
      3581 8974 3581 8978 3576 8982 3574 8988
      3576 8991 3573 8996 3571 8996 3559 9041
      3578 9042 3600 9012 3600 8996 3601 8996
TIME...MOT...LOC 1617Z 246DEG 36KT 3568 9036 

HAIL...2.00IN
WIND...60MPH
 
$$
2 follow-up statements
704 
WWUS54 KMEG 311632
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1132 AM CDT THU MAR 31 2016

ARC031-093-111-MOC155-311700-
/O.CON.KMEG.SV.W.0024.000000T0000Z-160331T1700Z/
MISSISSIPPI AR-CRAIGHEAD AR-POINSETT AR-PEMISCOT MO-
1132 AM CDT THU MAR 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
MISSISSIPPI...SOUTHEASTERN CRAIGHEAD...NORTHEASTERN POINSETT AND
SOUTHWESTERN PEMISCOT COUNTIES...

AT 1132 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KEISER...
MOVING EAST AT 45 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BLYTHEVILLE...OSCEOLA...GOSNELL...MANILA...LEACHVILLE...LEPANTO...
CARAWAY...LUXORA...KEISER...DELL...BURDETTE...LITTLE RIVER...
ETOWAH...VICTORIA...RIVERVALE...MANDALAY...CHILSON...MANGRUM...BUNNEY
AND ROSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3602 8970 3600 8971 3600 8973 3596 8971
      3591 8972 3590 8976 3588 8977 3585 8973
      3581 8974 3581 8978 3576 8982 3574 8988
      3576 8991 3573 8996 3571 8996 3559 9041
      3578 9042 3600 9012 3600 8996 3601 8996
TIME...MOT...LOC 1632Z 250DEG 41KT 3572 9017 

HAIL...2.00IN
WIND...60MPH
 
$$
417 
WWUS54 KMEG 311640
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1140 AM CDT THU MAR 31 2016

ARC031-111-311649-
/O.CAN.KMEG.SV.W.0024.000000T0000Z-160331T1700Z/
CRAIGHEAD AR-POINSETT AR-
1140 AM CDT THU MAR 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAIGHEAD AND
NORTHEASTERN POINSETT COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FOR
EASTERN ARKANSAS...SOUTHEASTERN MISSOURI AND WESTERN TENNESSEE.

LAT...LON 3602 8970 3600 8971 3600 8973 3596 8971
      3591 8972 3590 8976 3588 8977 3586 8976
      3585 8973 3581 8974 3581 8978 3576 8982
      3574 8988 3576 8991 3573 8996 3571 8996
      3563 9029 3574 9029 3578 9027 3601 8996
TIME...MOT...LOC 1639Z 248DEG 33KT 3574 9010 

$$

ARC093-MOC155-311700-
/O.CON.KMEG.SV.W.0024.000000T0000Z-160331T1700Z/
MISSISSIPPI AR-PEMISCOT MO-
1140 AM CDT THU MAR 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTHERN MISSISSIPPI AND SOUTHWESTERN PEMISCOT COUNTIES...

AT 1139 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KEISER...
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BLYTHEVILLE...OSCEOLA...GOSNELL...LUXORA...KEISER...DELL...
BURDETTE...LITTLE RIVER...ETOWAH...VICTORIA...MILLIGAN RIDGE...
MANDALAY...YARBRO...WEST RIDGE...ARMOREL...CHILSON...RED LINE...
PETTYVILLE...ROSA AND HUFFMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3602 8970 3600 8971 3600 8973 3596 8971
      3591 8972 3590 8976 3588 8977 3586 8976
      3585 8973 3581 8974 3581 8978 3576 8982
      3574 8988 3576 8991 3573 8996 3571 8996
      3563 9029 3574 9029 3578 9027 3601 8996
TIME...MOT...LOC 1639Z 248DEG 33KT 3574 9010 

HAIL...1.25IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 10:12 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Mar 31, 10:12 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1012 AM CDT THU MAR 31 2016

.DISCUSSION...

SKIES ARE PARTLY TO MOSTLY CLOUDY ACROSS MUCH OF THE FORECAST AREA
THIS MORNING WITH TEMPERATURES IN THE 60S TO AROUND 70 DEGREES.
SOME THUNDERSTORMS HAVE DEVELOPED OVER CENTRAL ARKANSAS THIS
MORNING. SOME OF THESE THUNDERSTORMS HAVE APPROACHED SEVERE LIMITS
AND AS THESE STORMS MOVE INTO THE FORECAST AREA...LARGE HAIL WILL
BE THE MAIN THREAT. WILL UPDATE FORECAST TO INCLUDE SEVERE WORDING
FOR THIS AFTERNOON.

ARS

&&

.PREV DISCUSSION... /ISSUED 403 AM CDT THU MAR 31 2016/

THERE ARE TWO MAIN FOCUSES WITH THIS FORECAST PACKAGE:

1) THE ONGOING HEAVY RAIN THREAT IN THE NEAR-TERM...WITH MANY
LOCATIONS HAVING ALREADY PICKED UP 3-5 INCHES OF RAINFALL. FLASH
FLOODING WILL CONTINUE THROUGH THE EARLY MORNING HOURS WITH A
RENEWED THREAT FOR LOCALIZED FLASH FLOODING THURSDAY
AFTERNOON/EVENING.

2) SIGNIFICANT SEVERE WEATHER IS POSSIBLE ACROSS MUCH OF THE MID-
SOUTH...HEADLINED BY THE THREAT OF VERY LARGE HAIL...GREATER THAN
2 INCHES IN DIAMETER...POSSIBLE. TORNADOES AND DAMAGING WILL ALSO
BE POSSIBLE WITH ANY SUSTAINED SUPERCELL/BOWING LINE SEGMENT.

CURRENTLY...A LARGE SHIELD OF HEAVY RAINFALL WITH EMBEDDED
CONVECTIVE ELEMENTS WAS SLOWLY PROPAGATING EAST EARLY THIS
MORNING. RAINFALL AMOUNTS HAVE GENERALLY BEEN IN THE 2-4 INCH
RANGE WITH LOCALIZED AREAS HAVING PICKED UP NEARLY 6 INCHES. THIS
CONVECTIVE COMPLEX WAS BEING FED BY A VERY STRONG LOW LEVEL
JET...ON THE ORDER OF 40 TO 50 KTS WITH UPPER LEVEL LIFT PROVIDED
BY A SUBTROPICAL IMPULSE/ASSOCIATED JET MAX ALOFT. A TRAILING
PACIFIC FRONT/DRYLINE FEATURE WAS LOCATED WELL WEST OF THE MID-
SOUTH MOVING INTO PORTIONS OF EASTERN OK/WESTERN AR.

IN THE NEAR-TERM...EXPECT THIS COMPLEX TO CONTINUE TO SLOWLY PUSH
EAST. THE SOUTHWESTERLY ORIENTATION OF THE LOW LEVEL JET WILL CONTINUE
TO SUPPLY BUOYANT INFLOW INTO THE COMPLEX...WHICH IS CONFIRMED BY
THE PRESENCE OF LIGHTNING IN THE BACK-BUILDING REGION OF THE
PRECIP MASS. HI-RES SOLUTIONS ARE UNANIMOUSLY IN AGREEMENT THAT
THE COMPLEX WILL CONTINUE TO SHIFT EAST...ALLOWING RAPID
DESTABILIZATION TO OCCUR IN ITS WAKE. A RESERVOIR OF VERY MOIST
AIR WAS LOCATED ACROSS THE ARKLATEX WHICH SHOULD QUICKLY ADVECT
NORTH INTO E AR/NW MS/W TN. DEWPOINTS SHOULD QUICKLY INCREASE INTO
THE MID 60S...PERHAPS UPPER 60S IN NORTH MISSISSIPPI...BY NOON.
A PLUME OF RELATIVELY STEEP MID-LEVEL LAPSE RATES WILL OVERSPREAD
THE MID-SOUTH ATOP A VERY MOIST BOUNDARY LAYER. A VOLATILE
THERMODYNAMIC PROFILE IS SHOWN IN FORECAST SOUNDINGS WITH SBCAPE
NEARING 3000 J/KG. THE DEEP LAYER KINEMATIC ENVIRONMENT IS
IMPRESSIVE AS WELL WITH EFFECTIVE SHEAR VALUES BETWEEN 50 AND 60
KTS DEPICTED...MORE THAN SUPPORTIVE OF ROBUST SUPERCELLS. FOR THE
AFOREMENTIONED REASONS...VERY LARGE AND DAMAGING HAIL IS LIKELY
WITH ANY SUSTAINED SUPERCELL...WITH HAIL GREATER THAN 2 INCHES IN
DIAMETER VERY POSSIBLE. CONCERNING THE TORNADO THREAT...THERE
CERTAINLY APPEARS TO BE SEVERAL LIMITING FACTORS. THE LACK OF A
STRONGER SURFACE WAVE WILL LIKELY ALLOW WINDS TO VEER IN THE
LOWEST LEVELS...HOWEVER THERE IS SOME DISAGREEMENT BETWEEN MODEL
GUIDANCE HERE. THE 4 KM NAM IS MOST CONCERNING AS IT MAINTAINS A
SOUTHERLY COMPONENT TO THE LOW LEVEL FLOW...WHICH IS REFLECTED IN
THE 0-1 KM SRH FIELD...MAINTAINING GREATER THAN 200 M2/S2 OF 0-1
KM SRH. IF THE ENVIRONMENT DEPICTED IN THE 4 KM NAM COMES TO
FRUITION...A SIGNIFICANT TORNADO THREAT COULD EVOLVE EAST OF THE
MISSISSIPPI RIVER...ESPECIALLY ACROSS PORTIONS OF NORTH
MISSISSIPPI. GLOBAL MODELS AND THE HRRR SUGGEST THAT A VEERING OF
THE LOW LEVEL FLOW WILL OCCUR...PERHAPS FAVORING BOWING LINE
SEGMENTS CAPABLE OF DAMAGING HAIL...WINDS...AND A COUPLE
TORNADOES. THIS WILL NEED TO BE CLOSELY MONITORED THROUGH THE
EARLY MORNING HOURS.

BY THURSDAY NIGHT...THE FRONTAL BOUNDARY WILL SLOWLY PROGRESS
THROUGH THE MID-SOUTH...ENDING THE SEVERE THREAT. THE GOOD NEWS IS
THAT MUCH QUIETER WEATHER IS IN STORE FOR THE MID-SOUTH THROUGH
THE WEEKEND WITH TEMPERATURES NEARING SEASONAL AVERAGES UNDER
MOSTLY SUNNY SKIES.

IN THE LONG-TERM...THE WEATHER CONTINUES TO LOOK FAIRLY BENIGN.
THE GFS DEPICTS A GRADUAL WARMUP WITH ANOTHER FRONTAL PASSAGE
SOMETIME LATE NEXT WEEK...BUT TIMING DIFFERS BETWEEN GLOBAL
MODELS.

TVT

&&

.AVIATION...

12Z TAF SET

SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE EAST EARLY THIS MORNING
WITH MOST OF THE SIGNIFICANT CONVECTION FINISHED BY 14Z AS INITIAL
DISTURBANCE LIFTS NORTHEAST. WINDS WILL PICK UP FROM THE SOUTH AND
SOUTHWEST LATER THIS MORNING WITH SKIES SCATTERING OUT. MVFR/IFR CIGS
EARLY WILL BECOME VFR FOR SEVERAL HOURS INTO EARLY AFTERNOON.

ANOTHER DISTURBANCE WILL INITIATE ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS THIS AFTERNOON THROUGH EARLY EVENING BEFORE PUSHING
EAST LATER THIS EVENING AS A COLD FRONT MOVES THROUGH. TEMPORARY
MVFR CIGS/VSBYS CAN BE EXPECTED IN STRONGER THUNDERSTORMS ALONG
WITH STRONG WIND GUSTS.

SKIES WILL SCATTER OUT AGAIN OVERNIGHT WITH VFR CONDITIONS AND A
RETURN TO NORTHWEST WINDS.

JLH

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CRITTENDEN-LEE
     AR-PHILLIPS-ST. FRANCIS.

MO...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON
     MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
     MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CHESTER-
     DECATUR-FAYETTE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-MADISON-
     MCNAIRY-SHELBY-TIPTON.

&&
Hazardous weather outlook, Mar 31, 4:58 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
458 AM CDT THU MAR 31 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-011200-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
458 AM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE EARLY
AFTERNOON HOURS ON THURSDAY...LASTING THROUGH MUCH OF THE EVENING.
LARGE AND DAMAGING HAIL...UP TO BASEBALL SIZE...IS POSSIBLE WITH
THE MOST INTENSE THUNDERSTORMS. TORNADOES AND DAMAGING WINDS WILL
ALSO BE POSSIBLE...ESPECIALLY DURING THE LATE AFTERNOON HOURS
ACROSS PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI. LOCALLY
HEAVY RAINFALL COULD OCCUR WITH ANY THUNDERSTORM AND A FLASH FLOOD
WATCH REMAINS IN EFFECT THRUGH THURSDAY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON THURSDAY.

In the hours before

Local storm report, Mar 31, 9:03 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
903 AM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       2 SE JONESBORO          35.80N 90.66W
03/30/2016  M3.48 INCH       CRAIGHEAD          AR   CO-OP OBSERVER

            JONESBORO CO-OP OBSERVER REPORTS 3.48 INCHES OF STORM
            TOTAL RAIN.

0931 PM     FLASH FLOOD      4 S JONESBORO           35.76N 90.69W
03/30/2016                   CRAIGHEAD          AR   LAW ENFORCEMENT

            OFFICERS REPORT PORTION OF LAWSON RD WASHED AWAY NEAR SAN
            SOUCI RD

0948 PM     FLASH FLOOD      E JONESBORO             35.82N 90.69W
03/30/2016                   CRAIGHEAD          AR   EMERGENCY MNGR

            2 FEET OF WATER IN A HOME ON THE 2500 BLOCK OF MARY JANE
            STREET IN EAST JONESBORO

1230 AM     FLASH FLOOD      POCAHONTAS              36.26N 90.97W
03/31/2016                   RANDOLPH           AR   BROADCAST MEDIA

            HIGHWAY 166 SECTON 1 AT LOG MILE 3.30 IS CLOSED DUE TO
            HIGH WATER.

1230 AM     FLASH FLOOD      MANILA                  35.88N 90.16W
03/31/2016                   MISSISSIPPI        AR   BROADCAST MEDIA

            HIGH WATER OVER 6 INCHES DEEP IN RESIDENTIAL AREAS OF
            MANILA.

1230 AM     FLASH FLOOD      JONESBORO               35.82N 90.69W
03/31/2016                   CRAIGHEAD          AR   BROADCAST MEDIA

            4 TO 5 INCHES OF RAINFALL CAUSED MANY AREAS IN THE CITY
            OF JONESBORO TO FLOOD. SEVERAL STREET AND PARKING LOTS
            FLOODED.

0130 AM     FLASH FLOOD      WEINER                  35.62N 90.90W
03/31/2016                   POINSETT           AR   BROADCAST MEDIA

            WATER OVER 6 INCHES DEEP IN RESIDENTIAL SECTIONS OF
            WEINER.

0134 AM     FLASH FLOOD      TRUMANN                 35.67N 90.52W
03/31/2016                   POINSETT           AR   BROADCAST MEDIA

            OZARK ST BLOCKED OFF DUE TO HIGH WATER.

&&

MRM
Local storm report, Mar 31, 10:38 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1038 AM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     FLASH FLOOD      JONESBORO               35.82N 90.69W
03/30/2016                   CRAIGHEAD          AR   EMERGENCY MNGR

            MAJOR FLOODING IN THE JONESBORO AREA. SEVERAL ROADS WITH
            2FT OF WATER. POLICE CLOSING STREETS. WATER RESCUES
            ONGOING.

0900 PM     HEAVY RAIN       2 SE JONESBORO          35.80N 90.66W
03/30/2016  M3.48 INCH       CRAIGHEAD          AR   CO-OP OBSERVER

            JONESBORO CO-OP OBSERVER REPORTS 3.48 INCHES OF STORM
            TOTAL RAIN.

0931 PM     FLASH FLOOD      4 S JONESBORO           35.76N 90.69W
03/30/2016                   CRAIGHEAD          AR   LAW ENFORCEMENT

            OFFICERS REPORT PORTION OF LAWSON RD WASHED AWAY NEAR SAN
            SOUCI RD

0948 PM     FLASH FLOOD      E JONESBORO             35.82N 90.69W
03/30/2016                   CRAIGHEAD          AR   EMERGENCY MNGR

            2 FEET OF WATER IN A HOME ON THE 2500 BLOCK OF MARY JANE
            STREET IN EAST JONESBORO

1230 AM     FLASH FLOOD      POCAHONTAS              36.26N 90.97W
03/31/2016                   RANDOLPH           AR   BROADCAST MEDIA

            HIGHWAY 166 SECTON 1 AT LOG MILE 3.30 IS CLOSED DUE TO
            HIGH WATER.

1230 AM     FLASH FLOOD      MANILA                  35.88N 90.16W
03/31/2016                   MISSISSIPPI        AR   BROADCAST MEDIA

            HIGH WATER OVER 6 INCHES DEEP IN RESIDENTIAL AREAS OF
            MANILA.

1230 AM     FLASH FLOOD      JONESBORO               35.82N 90.69W
03/31/2016                   CRAIGHEAD          AR   BROADCAST MEDIA

            4 TO 5 INCHES OF RAINFALL CAUSED MANY AREAS IN THE CITY
            OF JONESBORO TO FLOOD. SEVERAL STREET AND PARKING LOTS
            FLOODED.

0130 AM     FLASH FLOOD      WEINER                  35.62N 90.90W
03/31/2016                   POINSETT           AR   BROADCAST MEDIA

            WATER OVER 6 INCHES DEEP IN RESIDENTIAL SECTIONS OF
            WEINER.

0134 AM     FLASH FLOOD      TRUMANN                 35.67N 90.52W
03/31/2016                   POINSETT           AR   BROADCAST MEDIA

            OZARK ST BLOCKED OFF DUE TO HIGH WATER.

0134 AM     FLASH FLOOD      JONESBORO               35.82N 90.69W
03/31/2016                   CRAIGHEAD          AR   BROADCAST MEDIA

            SEVERAL PORTIONS OF HIGHWAY 226 IN JONESBORO HAD OVER 6
            INCHES OF WATER COVERING ROAD.

1032 AM     HAIL             W JONESBORO             35.82N 90.69W
03/31/2016  M1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            1 INCH HAIL IN WEST JONESBORO.

&&

MRM
Local storm report, Mar 31, 10:42 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1042 AM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
03/31/2016                   CRAIGHEAD          AR   BROADCAST MEDIA

            HIGH WINDS TOOK LARGE CHUNKS OF SIDING OFF A DOWNTOWN
            JONESBORO BUILDING.

&&

MRM
Special weather statement, Mar 31, 10:48 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1048 AM CDT THU MAR 31 2016

ARZ009-018-026-028-MOZ113-311630-
CRAIGHEAD AR-MISSISSIPPI AR-GREENE AR-CLAY AR-DUNKLIN MO-
1048 AM CDT THU MAR 31 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1130 AM CDT FOR...

NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS...
DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...

AT 1047 AM CDT...A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL AND
WINDS TO 50 MPH WAS LOCATED OVER OAK GROVE HEIGHTS...OR NEAR
PARAGOULD...MOVING NORTHEAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHEASTERN CRAIGHEAD...NORTHWESTERN MISSISSIPPI...CENTRAL
GREENE...SOUTHEASTERN CLAY AND DUNKLIN COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3651 8996 3639 8997 3639 8996 3601 8996
      3597 9062 3623 9060
TIME...MOT...LOC 1547Z 239DEG 49KT 3615 9049
Special weather statement, Mar 31, 10:57 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1057 AM CDT THU MAR 31 2016

ARZ018-026-028-MOZ113-311630-
CRAIGHEAD AR-MISSISSIPPI AR-GREENE AR-DUNKLIN MO-
1057 AM CDT THU MAR 31 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1130 AM CDT FOR...

EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTH CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...

AT 1056 AM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING DIME SIZE
HAIL AND WINDS TO 50 MPH WAS LOCATED ALONG A LINE EXTENDING FROM
NEAR CARDWELL TO NEAR CARAWAY...AND MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN EASTERN CRAIGHEAD...NORTHERN MISSISSIPPI...SOUTH CENTRAL
GREENE AND SOUTHEASTERN DUNKLIN COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3600 8996 3600 8981 3580 8978 3575 8982
      3575 8989 3576 8991 3574 8995 3569 9029
      3570 9029 3571 9049 3597 9046 3602 8996
TIME...MOT...LOC 1556Z 245DEG 42KT 3600 9037 3572 9042

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:09 PM CDTFlash Flood Warning EmergencyMEGCraighead, Greene, Lawrence, Poinsett3 hr
Mar 30, 7:21 PM CDTSpecial Weather StatementMEGPoinsett39 min
Mar 30, 7:56 PM CDTSevere Thunderstorm WarningMEGCraighead, Mississippi, Poinsett49 min
Mar 30, 8:20 PM CDTFlash Flood WarningMEGCraighead, Mississippi, Poinsett6 hr
Mar 30, 8:55 PM CDTFlash Flood WarningMEGCross, St. Francis3 hr
Mar 30, 8:59 PM CDTFlash Flood WarningMEGClay, Greene, Mississippi, Randolph3 hr
Mar 30, 9:04 PM CDTFlash Flood WarningMEGLawrence, Randolph3 hr
Mar 30, 10:07 PM CDTFlash Flood Warning EmergencyMEGCraighead, Greene, Lawrence, Poinsett3 hr
Mar 30, 10:11 PM CDTFlash Flood WarningMEGMississippi3 hr
Mar 30, 11:43 PM CDTFlash Flood WarningMEGCross, St. Francis3 hr
Mar 30, 11:44 PM CDTFlash Flood WarningMEGClay, Greene, Mississippi, Randolph3 hr
Mar 30, 11:48 PM CDTAreal Flood WarningMEGClay, Craighead, Lawrence, Randolph3 hr
Mar 31, 1:08 AM CDTFlash Flood WarningMEGCrittenden, Lee3 hr
Mar 31, 1:31 AM CDTAreal Flood WarningMEGClay, Craighead, Greene, Lawrence, Poinsett, Randolph4 hr
Mar 31, 1:36 AM CDTFlash Flood WarningMEGCrittenden, Mississippi3 hr
Mar 31, 1:40 AM CDTFlash Flood WarningMEGCrittenden, Cross, Lee, Phillips, St. Francis3 hr
Mar 31, 2:13 AM CDTFlash Flood WarningMEGCraighead, Mississippi, Poinsett3 hr
Mar 31, 2:39 AM CDTAreal Flood WarningMEGClay, Greene3 hr
Mar 31, 2:42 AM CDTFlash Flood WarningMEGCross, St. Francis3 hr
Mar 31, 3:19 AM CDTFlash Flood WarningMEGCrittenden3 hr
Mar 31, 4:11 AM CDTFlash Flood WarningMEGLee64 min
Mar 31, 4:19 AM CDTFlash Flood WarningMEGCrittenden, Mississippi56 min
Mar 31, 5:09 AM CDTAreal Flood WarningMEGCraighead, Lawrence, Poinsett3 hr
Mar 31, 9:53 AM CDTRiver Flood WarningMEGCraighead69 hr
Mar 31, 9:53 AM CDTRiver Flood WarningMEGMississippi, Poinsett4 days
Mar 31, 9:53 AM CDTRiver Flood WarningMEGLee, St. Francis3 days
Mar 31, 10:09 AM CDTSevere Thunderstorm WarningMEGCraighead, Poinsett51 min
Mar 31, 10:31 AM CDTFlash Flood WarningMEGCraighead, Poinsett3 hr
Mar 31, 10:39 AM CDTSevere Thunderstorm WarningMEGCraighead, Mississippi, Poinsett51 min
Mar 31, 10:48 AM CDTSpecial Weather StatementMEGGreene42 min
Mar 31, 10:57 AM CDTFlash Flood WarningMEGCrittenden, Cross, Poinsett3 hr
Mar 31, 10:57 AM CDTSpecial Weather StatementMEGMississippi33 min
Mar 31, 10:59 AM CDTSevere Thunderstorm WarningMEGClay, Greene46 min
Mar 31, 11:30 AM CDTSevere Thunderstorm WarningMEGCross, Poinsett45 min
Mar 31, 11:55 AM CDTSevere Thunderstorm WarningMEGMississippi50 min
Mar 31, 12:12 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Mississippi, Poinsett48 min
Mar 31, 12:50 PM CDTSevere Thunderstorm WarningMEGMississippi40 min
Mar 31, 12:55 PM CDTSpecial Weather StatementMEGMississippi35 min
Mar 31, 3:20 PM CDTSpecial Weather StatementMEGLee, St. Francis40 min
Mar 31, 3:39 PM CDTSevere Thunderstorm WarningMEGCross, Lee, Phillips, St. Francis51 min
Mar 31, 4:22 PM CDTSpecial Weather StatementMEGCrittenden, Lee38 min
Mar 31, 4:29 PM CDTSevere Thunderstorm WarningMEGCrittenden, Lee, St. Francis46 min
Mar 31, 4:33 PM CDTSevere Thunderstorm WarningMEGCrittenden, Lee42 min
Mar 31, 4:49 PM CDTSevere Thunderstorm WarningMEGPhillips41 min
Mar 31, 5:55 PM CDTRiver Flood WarningMEGClay, Greene51 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2016Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.